MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the physician attempted to use the ik device involved in the patient's vein; however, the wire was not able to advance in past the needle, the wire kept knuckling.The physician attempted to back the wire out, and tip of the wire sheared off inside the patient.It was believed that the tip was inside the tissue tract, not the vein.The patient will have to have the wire surgically removed.The patient was in stable condition.The event occurred intra-operative.Additional information was received on (b)(6) 2022: the procedure performed when the tip of the wire broke was unknown.The wire tip was not removed from the patient.The tip is in the subcutaneous tissue.It was reported that the patient wasn't a candidate for surgery and eventually will have the wire removed later.
 
Additional Manufacturer Narrative
Reporter occupation - lead cardiovascular technologist.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.Terumo tmc performed a maude search on 30 nov 2022.Report number (b)(4) was found and was confirmed to be of the same reported event; therefore, the maude report has been provided.The actual device has not been returned; therefore, an evaluation of the actual device was unable to be conducted.When the device is returned the complaint will be reopened.The complaint cannot be confirmed since the device was not available for evaluation.The exact root cause cannot be determined.The likely root cause is the user pulled the guidewire back through the needle.The device history record (dhr) review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15631742
Report Number1118880-2022-00080
Device Sequence Number7941486
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot Number0000188990
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown